Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 30, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Sep 27, 2022, 8:05 PM EDT for Miami-Dade County, Florida. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2022, 8:05 PM EDT (00:05 UTC)
- Expired
- Sep 27, 2022, 10:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.4
The text
As transmitted.
623
WGUS52 KMFL 280005
FFWMFL
FLC086-280200-
/O.NEW.KMFL.FF.W.0030.220928T0005Z-220928T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
805 PM EDT Tue Sep 27 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 1000 PM EDT.
* At 805 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. Additional rainfall amounts of
1 to 4 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Miami Beach, Surfside, Miami Gardens, North Miami, North
Miami Beach, Aventura, Sunny Isles Beach, Opa-Locka, Miami Shores,
North Bay Village, El Portal, Golden Glades, Pinewood, Ojus,
Westview, Little Haiti, Hard Rock Stadium, West Little River and
Gladeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2597 8011 2582 8011 2582 8019 2586 8023
2586 8024 2597 8029
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 7:09 PM EDT, 56 minutes earlier.
Area forecast discussion, Sep 27, 7:09 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
709 PM EDT Tue Sep 27 2022
...New AVIATION...
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 506 PM EDT Tue Sep 27 2022
Hurricane Ian continues to slowly move northward through the
southeastern Gulf of Mexico towards the west coast of Florida. Outer
rain bands will continue to move across the region for the rest of
tonight and then again on Wednesday as well. With periods of heavy
rainfall continuing to move across the region during this time
frame, the potential for significant flooding will remain in place
across all of South Florida. So far, a widespread 3 to 5 inches of
rain has fallen over the eastern half of South Florida with a few
areas seeing upwards of 7 inches over the past 24 hours. In general,
an additional 6 to 8 inches of rainfall will be possible across the
region with isolated amounts of 12 inches. Therefore, the Flood
Watch will remain in effect for all of South Florida during this
time frame. The storm surge aspect of the storm will begin tonight
and likely reach its peak on Wednesday. With Hurricane Ian slowing
down as it approaches the coast, storm surge impacts could be
significant especially across the Collier County coastline.
As Hurricane Ian gets closer to the west coast of Florida, winds
will increase area wide later tonight and throughout the day on
Wednesday. The highest winds will be found mainly over the western
half of South Florida where sustained tropical storm force winds
will be possible. Farther to the east, winds will not be as strong,
however, frequent gusts to tropical storm force strength will be
possible late tonight into Wednesday.
As all of South Florida remains on the northeastern side of the
storm, the environment will continue to support the potential for a
few tornadoes through tonight and most of the day on Wednesday. A
Tornado Watch currently remains in effect for all of South Florida
through the early morning hours on Wednesday. The threat for
tornadoes should gradually diminish later on Wednesday afternoon as
the storm begins to move farther to the north.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 506 PM EDT Tue Sep 27 2022
Hurricane Ian will still be close enough on Wednesday night into
Thursday to continue to have impacts across South Florida during
this time frame. With forecast trends pushing slightly eastward, the
possibility of tropical storm force wind gusts will last throughout
the day on Thursday. The chances of showers and thunderstorms will
gradually decrease later on Thursday as Hurricane Ian continues to
move away from the region. Winds begin to slowly decrease Thursday
night and Friday but will stay gusty. By the weekend and into early
next week,
For the end of the week and into the upcoming weekend, Ian will
continue to weaken as it moves farther away from the region. This
will allow for the chances of showers and thunderstorms to gradually
decrease as a drier air mass filters into South Florida. Winds will
gradually decrease as well, however, they will remain out of the
south southwest during this time frame.
&&
.AVIATION...
(00Z TAFS)
Issued at 707 PM EDT Tue Sep 27 2022
Outer bands of Hurricane Ian continue to push through South
Florida tonight into tomorrow. East to southeast winds will
continue to increase overnight as Ian pulls closer to the Gulf
coast. Generally MVFR conditions, with occasional IFR during
periods of heavy rain.
&&
.MARINE...
Issued at 506 PM EDT Tue Sep 27 2022
Dangerous marine conditions will continue across the local waters
through Thursday night as Hurricane Ian moves slowly northward in
the Gulf of Mexico. Conditions across the Atlantic and Gulf waters
will gradually improve on Friday and into the upcoming weekend.
&&
.BEACHES...
Issued at 506 PM EDT Tue Sep 27 2022
Dangerous beach conditions will continue across all South Florida
beaches through at least Thursday as Hurricane Ian slowly approaches
the west coast of Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 88 79 89 / 90 90 70 60
West Kendall 78 88 78 89 / 90 80 70 60
Opa-Locka 78 88 78 89 / 90 90 70 60
Homestead 78 87 78 87 / 90 90 70 60
Fort Lauderdale 79 88 80 89 / 90 80 70 60
N Ft Lauderdale 78 87 80 88 / 90 80 70 60
Pembroke Pines 78 87 78 88 / 90 80 70 60
West Palm Beach 76 87 78 88 / 90 90 80 70
Boca Raton 78 90 78 90 / 90 80 70 60
Naples 75 85 79 84 / 100 90 80 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ063-066-070.
Tropical Storm Warning for FLZ063-066>068-070>075-168-172>174.
Flood Watch through Thursday morning for FLZ063-066>075-168-
172>174.
Hurricane Warning for FLZ069.
Storm Surge Warning for FLZ069-075.
Storm Surge Watch for FLZ174.
AM...Hurricane Watch for AMZ610.
Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Tropical Storm Warning for GMZ657.
Hurricane Warning for GMZ656-676.
&&
SHORT TERM...CWC
LONG TERM....CWC
AVIATION...CMFHazardous weather outlook, Sep 27, 5:22 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 522 PM EDT Tue Sep 27 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 282130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 522 PM EDT Tue Sep 27 2022 ...Hurricane Ian Continues to Move Northward in the Gulf... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. Please refer to the Hurricane Local statement and Hurricane Threat and Impacts graphics: www.weather.gov/srh/tropical?office=mfl#hti .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Sep 27, 4:15 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Miami FL
415 PM EDT Tue Sep 27 2022
FLZ067-068-071-072-168-272045-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
415 PM EDT Tue Sep 27 2022
...Strong thunderstorms will impact portions of north central Broward
and southeastern Palm Beach Counties through 445 PM EDT...
At 415 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 7 miles east of
Ocean Ridge to near East Toll Gate On Alligator Alley. Movement was
north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, West Palm Beach, Boca Raton, Boynton Beach, Delray
Beach, Wellington, Lake Worth, Palm Beach, Highland Beach, Ocean
Ridge, Greenacres, Parkland, Palm Springs, Lantana, Atlantis, Cloud
Lake, Loxahatchee NWR, Mission Bay, Palm Beach International Airport
and Hamptons At Boca Raton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
A Tornado Watch remains in effect until 500 PM EDT for southeastern
Florida.
&&
LAT...LON 2675 8000 2638 8060 2615 8050 2643 8003
TIME...MOT...LOC 2015Z 171DEG 33KT 2652 7993 2617 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MFLLocal storm report, Sep 27, 4:56 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 7 ENE FORTYMILE BEND 25.80N 80.72W
09/27/2022 MIAMI-DADE FL OTHER FEDERAL
RADAR CONFIRMED TORNADO BY TDS BY DUAL POL.
&&
BNBLocal storm report, Sep 27, 4:59 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 15 SE MICCOSUKEE INDIAN 26.02N 80.68W
09/27/2022 BROWARD FL OTHER FEDERAL
RADAR CONFIRMED TORNADO BY TDS BY DUAL POL.
&&
BNBLocal storm report, Sep 27, 5:24 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
524 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 1 WSW LOOP ROAD EE CENT 25.75N 80.99W
09/27/2022 MONROE FL OTHER FEDERAL
RADAR CONFIRMED TORNADO BY TDS BY DUAL POL.
&&
BNBLocal storm report, Sep 27, 8:03 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
803 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TORNADO 2 S COOPER CITY 26.03N 80.27W
09/27/2022 BROWARD FL UNKNOWN
RADAR TORNADIC DEBRIS SIGNATURE (TDS)
CONFIRMS TORNADO.
&&
DHLocal storm report, Sep 27, 8:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
804 PM EDT TUE SEP 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TORNADO 2 SW HOLLYWOOD 26.01N 80.19W
09/27/2022 BROWARD FL UNKNOWN
RADAR TORNADIC DEBRIS SIGNATURE (TDS)
CONFIRMS TORNADO.
&&
DHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:14 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Sep 27, 8:26 PM EDT | Flash Flood Warning | MFL | Broward | 2 hr |
| Sep 27, 8:27 PM EDT | Tornado Warning | MFL | Collier | 33 min |
| Sep 27, 8:28 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 32 min |
| Sep 27, 8:37 PM EDT | Tornado Warning | MFL | Broward | 23 min |
| Sep 27, 8:52 PM EDT | Tornado Warning | MFL | Collier, Hendry | 23 min |
| Sep 27, 9:01 PM EDT | Tornado Warning | MFL | Palm Beach | 29 min |
| Sep 27, 9:14 PM EDT | Tornado Warning | MFL | Collier | 31 min |
| Sep 27, 9:28 PM EDT | Tornado Warning | MFL | Palm Beach | 32 min |
| Sep 27, 9:29 PM EDT | Tornado Warning | MFL | Palm Beach | 31 min |
| Sep 27, 9:33 PM EDT | Tornado Warning | MFL | Collier | 27 min |
| Sep 27, 9:36 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 27, 9:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Sep 27, 9:45 PM EDT | Tornado Warning | MFL | Palm Beach | 15 min |
| Sep 27, 9:55 PM EDT | Tornado Warning | MFL | Broward, Collier, Miami-Dade | 35 min |
| Sep 27, 9:57 PM EDT | Tornado Warning | MFL | Palm Beach | 33 min |
| Sep 27, 10:03 PM EDT | Tornado Warning | MFL | Collier, Hendry | 27 min |
| Sep 27, 10:21 PM EDT | Tornado Warning | MFL | Palm Beach | 11 min |
| Sep 27, 10:23 PM EDT | Tornado Warning | MFL | Collier, Hendry | 37 min |
| Sep 27, 10:31 PM EDT | Tornado Warning | MFL | Palm Beach | 14 min |
| Sep 27, 10:45 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 27, 11:35 PM EDT | Tornado Warning | MFL | Broward | 25 min |
| Sep 28, 12:20 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 25 min |
| Sep 28, 12:38 AM EDT | Tornado Warning | MFL | Broward | 22 min |
| Sep 28, 12:45 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 30 min |
| Sep 28, 12:56 AM EDT | Tornado Warning | MFL | Collier | 22 min |
| Sep 28, 1:00 AM EDT | Tornado Warning | MFL | Broward, Hendry, Palm Beach | 15 min |
| Sep 28, 1:18 AM EDT | Tornado Warning | MFL | Broward, Hendry, Palm Beach | 27 min |
| Sep 28, 1:26 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 19 min |
| Sep 28, 2:19 AM EDT | Areal Flood Advisory | MFL | Glades, Hendry, Palm Beach | 116 min |
| Sep 28, 2:37 AM EDT | Tornado Warning | MFL | Hendry, Palm Beach | 8 min |
| Sep 28, 2:53 AM EDT | Tornado Warning | MFL | Palm Beach | 23 min |
| Sep 28, 3:04 AM EDT | Tornado Warning | MFL | Palm Beach | 26 min |
| Sep 28, 5:11 AM EDT | Tornado Warning | MFL | Palm Beach | 34 min |
| Sep 28, 5:46 AM EDT | Special Marine Warning | MFL | 29 min | |
| Sep 28, 5:54 AM EDT | Tornado Warning | MFL | Palm Beach | 15 min |
| Sep 28, 7:34 AM EDT | Areal Flood Advisory | MFL | Collier | 5 hr |
| Sep 28, 7:38 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 28, 7:48 AM EDT | River Flood Warning | MFL | Glades | 8 days |
| Sep 28, 9:41 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Sep 28, 10:12 AM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 3 hr |
| Sep 28, 10:23 AM EDT | Areal Flood Advisory | MFL | Collier, Glades, Hendry | 2 hr |
| Sep 28, 11:54 AM EDT | Areal Flood Warning | MFL | Glades, Hendry | 5 hr |
| Sep 28, 1:17 PM EDT | Areal Flood Advisory | MFL | Collier, Glades, Hendry | 19 hr |
| Sep 28, 3:31 PM EDT | Special Weather Statement | MFL | Glades | 2 hr |
| Sep 28, 3:38 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 52 min |
| Sep 28, 3:48 PM EDT | Special Weather Statement | MFL | Collier | 2 hr |
| Sep 28, 4:03 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Sep 28, 4:19 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 101 min |
| Sep 28, 4:53 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 67 min |
| Sep 28, 5:39 PM EDT | Special Weather Statement | MFL | Glades | 96 min |
| Sep 28, 6:57 PM EDT | Special Weather Statement | MFL | Glades | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.